You are on page 1of 5

MMT: Photography &

Multimedia Training

MultiMedia-Train
3-Day Photography

Days 1 - 3: Basic Photography Skills & Basic Photo Editing

Photography & Multimedia


Training

2
DAY 1:
Introduction, assessing level and learning needs & Setting up your camera /
lenses
Photography practice (Theory and practical)
Day 2:
Photographic composition & light + photo essay): theory. Followed by a full
practical afternoon field session
Optional evening low level light shoot (2 hours)
Day 3:
Editing in Adobe Lightroom
Screening & review of edited pictures
Basic Photography Skills & Basic Photo Editing
The Basic Photography Skills is a course designed to broaden skills and add
photography as another element to your journalism. It takes students through
stages from setting up camera to practical shooting to postproduction and
editing. This course will not turn you into a professional photographer, but it will
improve your photography and hopefully will make you more confident with your
camera. The course is targeted at entry-level DSLR users (thought point and
shoot cameras with some level of manual functions are also very suitable). Basic
Photography skills is split into the following lessons:

Wednesday, 20 June 2012

Photography & Multimedia


Training

3
7.30 am - Depart from MPI Office, Jalan Bukit Ledang, KL by bus
11.00 am - Registration of Participants (at M3 Room, Lower Lobby)
11.15am - Hotel Check-in (early check-in, subject to room availability)
11.30 12.45 pm - Session 1a morning: Introduction & Setting up your camera +
lenses
1 hour class session / 45 mins practical
Intro & assessing needs
Class: All the essential information you need to know about JPEGS and
RAW files and when to use each file. Confused by your camera? This
lesson will recommend settings that will help you get better and more
controlled results from your camera, without becoming overwhelmed by
technical information. It will also cover some basic pointers on lenses.
Add on working in P / AV with exposure compensation for higher level
participants
Practical: 45 mins practical exercise around teaching room to practice
hands on focusing and recomposing, changing ISO and lenses.
12.45 pm Lunch
2.00 pm 6.00pm - Session 1b afternoon: Photography practice
30 mins class session / 2 hour practical session
Class: Photography takes time and practice. Follow a photographers
working practice from beginning to final results and learn how to take
better pictures using those methods.
Practical: 1-hour practical exercise around teaching room to practice
moving around and building a series of pictures around a subject.
Review: 1-hour feedback session

Thursday, 21 June 2012

Photography & Multimedia


Training

4
8.00 am - Breakfast
9.00 am 12.45 pm - Session 2a morning: Composition & light followed by
practical afternoon session
45 mins / 45 mins class / 30 min class
Class: Composition - Improve your images by learning how to use lines,
the rule of thirds and frames. These simple guidelines and techniques will
transform your images and give you more professional results.
Class: Understanding light - Photography is often referred to as painting
with light. In this lesson we hope to show you how to use light and how you
can achieve different looks using ambient light.
10.30 am - Travel to shoot location
11 am 3.0pm Session 2b afternoon: Field session with composition & light
focus. Also a chance for contact time with Instructor to address any personal
learning points
5 hours practical (including lunch and transportation time to location) / 1 hour
review (30-mins factored in for downloading images)
Practical: Put the mornings theory session tips and techniques into
practice. Shoot an 8 to 12 image photo essay in a guided practical session
in a suitable location.
3.30pm - 5pm
Download & Review: A comprehensive review session making sure all key
learning points have been demonstrated + low level light notes prep for
evening
7.0 -8.30 pm optional low-level light shoot followed by dinner (jonke Street)

Friday, 22nd June 2012

Photography & Multimedia


Training

5
8.00 am - Breakfast and Hotel Check-out

9.00 am 12.45 pm - Session 3a: morning: Lightroom, import, add meta data,
edit + basic adjustments & exporting
1.5 hours + 1.5 hours class room workshop based
Class In this lesson we look at importing your pictures into Lightroom, file
management, renaming, adding metadata and making an edit. Renaming your
files and adding metadata are just two of the steps you can take to try and
protect your images copyright online. This lesson also covers how to make an
edit and select your images for your project
Class Resizing, exporting for sending/publication.
10.30 am - Morning Tea Break
Practical Adjusting brightness / contrast / levels Post-processing is often as
important as capturing a good image. In this lesson we look at adjusting contrast
and brightness to get a little bit more out of your images
2.00 pm 5.00pm - Session 3b: afternoon: Adjusting images in Lightroom
1 hour to adjust and export images for a slideshow and transfer to main computer
3.00 pm - Afternoon Tea Break
2 hours final review and critique
5.00 pm - Certificates Presentation
5.30 pm - End of Course
6.00 pm - Back to Kuala Lumpur by bus